Alert archive / Kansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 49, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 3, 2020, 5:34 PM MDT for Yuma County, Colorado; Cheyenne County, Rawlins County, Kansas; Dundy County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 5:34 PM MDT (23:34 UTC)
- Expired
- Jun 3, 2020, 6:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 5:18 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WUUS53 KGLD 032334
SVRGLD
COC125-KSC023-153-NEC057-040030-
/O.NEW.KGLD.SV.W.0049.200603T2334Z-200604T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
534 PM MDT Wed Jun 3 2020
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Yuma County in northeastern Colorado...
Cheyenne County in northwestern Kansas...
Western Rawlins County in northwestern Kansas...
Southern Dundy County in southwestern Nebraska...
* Until 630 PM MDT/730 PM CDT/.
* At 532 PM MDT/632 PM CDT/, severe thunderstorms were located along
a line extending from 10 miles east of Haigler to 8 miles southeast
of Wray to 18 miles southeast of Eckley, moving southeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
St. Francis, Benkelman, Bonny Reservoir, Bird City, McDonald,
Haigler and Blakeman.
This includes Highway 385 between mile markers 216 and 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4005 10132 4000 10132 4000 10111 3977 10112
3957 10137 3957 10212 3992 10250 4002 10230
4011 10161
TIME...MOT...LOC 2332Z 297DEG 34KT 4006 10175 3998 10213 3987 10234
HAIL...1.00IN
WIND...60MPH
$$
Husted1 follow-up statement
413
WWUS53 KGLD 032354
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
554 PM MDT Wed Jun 3 2020
NEC057-040004-
/O.CAN.KGLD.SV.W.0049.000000T0000Z-200604T0030Z/
Dundy NE-
554 PM MDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUNDY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight MDT/100
AM CDT/ for northwestern Kansas.
LAT...LON 4000 10154 4000 10111 3977 10112 3957 10137
3957 10212 3983 10240 3987 10208 3993 10170
TIME...MOT...LOC 2354Z 315DEG 38KT 3995 10149 3983 10176 3980 10218
$$
COC125-KSC023-153-040030-
/O.CON.KGLD.SV.W.0049.000000T0000Z-200604T0030Z/
Yuma CO-Cheyenne KS-Rawlins KS-
554 PM MDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
MDT/730 PM CDT/ FOR SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN
COLORADO...CHEYENNE AND WESTERN RAWLINS COUNTIES IN NORTHWESTERN
KANSAS...
At 554 PM MDT/654 PM CDT/, severe thunderstorms were located along a
line extending from 7 miles south of Benkelman to 4 miles northeast
of St. Francis to 13 miles north of Bonny Reservoir, moving southeast
at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Francis, Bonny Reservoir, Bird City, McDonald, Hale, Blakeman and
Beardsley.
This includes Highway 385 between mile markers 216 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 10154 4000 10111 3977 10112 3957 10137
3957 10212 3983 10240 3987 10208 3993 10170
TIME...MOT...LOC 2354Z 315DEG 38KT 3995 10149 3983 10176 3980 10218
HAIL...0.75IN
WIND...60MPH
$$
HustedWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:18 PM MDT, 16 minutes earlier.
Area forecast discussion, Jun 3, 5:18 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Goodland KS 518 PM MDT Wed Jun 3 2020 .SHORT TERM...(This evening through Friday) Issued at 145 PM MDT Wed Jun 3 2020 Tonight...strong to severe thunderstorms are expected to continue moving east-southeast through early evening before losing their severity and eventually dissipating a few hours after midnight. Low temperatures are expected to be in the mid 50s to low 60s. Thursday-Thursday night...there is a slight chance for late afternoon and evening thunderstorms as another weather disturbance moves through under northwest flow aloft. Areal coverage appears to be much less compared to the past few days but we continue to advertise that severe storms are possible. High temperatures are expected to be in the low 90s to near 100. Low temperatures are expected to fall into the mid 50s to mid 60s. Friday...at present time it appears that we'll be thunderstorm free during the day but will have to watch the far western/northwest fringes closely as GFS advertising another disturbance approaching per 700-500mb relative humidity. High temperatures reach the mid 90s to around 100. .LONG TERM...(Friday Night through Wednesday) Issued at 1254 PM MDT Wed Jun 3 2020 For this extended discussion the same pattern continues. An upper- level ridge building over the High Plains with an upper-level close low over the SOCAL coast. This low will move up the west side of the ridge and become an open wave by the time it reached the top of the axis. Later in the period, the ridge will move eastward while a trough moves into the Rockies from the PACNORWEST and bring with it an associated surface front that looks to impact the area on Monday night through Tuesday. So this pattern will produce temperatures above normal Saturday through Monday (Middle to upper 90s) with a slight chances of afternoon and evening thunderstorms associated with open wave within the southwestern flow on the western side of the ridge. Followed by a chance of precipitation Monday night into Tuesday with the front passing through the area. Behind the front, Tuesday and Wednesday will see temps closer to normal (upper 70s to lower 80s). && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 518 PM MDT Wed Jun 3 2020 VFR conditions will continue at KGLD and KMCK terminals through the forecast period. Showers and thunderstorms are ongoing across the northern and southern parts of the region this evening. At KGLD, winds will shift to the east for a few hours, generally under 10kts. Did put a mention of thunderstorms in the vicinity of the terminal through 03Z. Winds will shift and increase with any storms that move through the region. Winds will become southerly after 04Z, becoming west-southwesterly around sunrise. At KMCK terminal, showers and thunderstorms will move into the region over the next few hours. Thunderstorms are currently ongoing across Dundy and Hitchcock counties in Nebraska, moving to the east. Expect winds to increase with any storms moving through the region. Storms should be out of the area by 04Z with winds becoming southwesterly for the remainder of the night. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...BW AVIATION...AW
Hazardous weather outlook, Jun 3, 1:10 PM MDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 110 PM MDT Wed Jun 3 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 110 PM MDT Wed Jun 3 2020 /210 PM CDT Wed Jun 3 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a Slight Risk for severe thunderstorms across the majority of the Tri-State area through 9 PM MDT (10 PM CDT). A Marginal Risk for severe weather is in place for the remainder of the area. Hail up to the size of golf balls, damaging wind gusts to 70 mph and locally heavy rainfall which could cause flash flooding are all possible. The strong and sudden wind gusts could produce blowing dust and significant reductions in visibility. Landspout tornados will also be possible primarily along and west of the Colorado Kansas border for the first few hours of thunderstorm development. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... There is a Marginal Risk for severe thunderstorms across the majority of the Tri-State area during the late afternoon and evening hours on Thursday. Large hail and damaging winds are the primary hazards. Elevated fire weather conditions are expected across far eastern Saturday. Critical fire weather conditions are expected across far eastern Colorado Sunday. If trends continue a Fire Weather Watch will be issued in the next day or two. Near critical fire weather conditions are expected across far eastern Colorado Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed from 2 PM MDT (3 PM CDT) through 9 PM MDT (10 PM CDT). We would appreciate reports of severe weather via telephone and social media.
In the hours before
Local storm report, Jun 3, 4:46 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 N BENKELMAN 40.10N 101.54W
06/03/2020 E0.25 INCH DUNDY NE TRAINED SPOTTER
&&Local storm report, Jun 3, 4:49 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ARAPAHOE 38.85N 102.17W
06/03/2020 E1.00 INCH CHEYENNE CO TRAINED SPOTTER
&&Special weather statement, Jun 3, 4:59 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Goodland KS
459 PM MDT Wed Jun 3 2020
COZ092-032330-
Cheyenne County CO-
459 PM MDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 530 PM MDT...
At 459 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Cheyenne Wells to 16
miles east of Kit Carson. Movement was southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cheyenne Wells and Firstview.
This includes Highway 385 between mile markers 136 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3867 10262 3901 10258 3896 10224 3861 10227
3861 10249
TIME...MOT...LOC 2259Z 315DEG 16KT 3890 10252 3870 10251
HustedSpecial weather statement, Jun 3, 5:00 PM MDT, 34 minutes before
Special Weather Statement National Weather Service Goodland KS 500 PM MDT Wed Jun 3 2020 KSZ027-041-032330- Wallace KS-Greeley KS- 500 PM MDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALLACE AND NORTH CENTRAL GREELEY COUNTIES UNTIL 530 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Weskan, or 10 miles southwest of Sharon Springs, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sharon Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3875 10203 3894 10183 3885 10149 3854 10173 TIME...MOT...LOC 2300Z 315DEG 16KT 3878 10187 Husted
Local storm report, Jun 3, 5:11 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
511 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 13 NNW MAX 40.27N 101.53W
06/03/2020 M0.70 INCH DUNDY NE TRAINED SPOTTER
RELAYED VIA SOCIAL MEDIA.
&&
MRCSpecial weather statement, Jun 3, 5:27 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Goodland KS 527 PM MDT Wed Jun 3 2020 KSZ027-041-042-032345- Wichita KS-Wallace KS-Greeley KS- 527 PM MDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA...SOUTH CENTRAL WALLACE AND NORTHEASTERN GREELEY COUNTIES UNTIL 545 PM MDT/645 PM CDT/... At 527 PM MDT/627 PM CDT/, Doppler radar was tracking a strong thunderstorm 13 miles north of Tribune, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Wichita, south central Wallace and northeastern Greeley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3867 10190 3881 10173 3867 10142 3844 10166 TIME...MOT...LOC 2327Z 314DEG 21KT 3867 10172 Husted
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:05 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Jun 3, 1:31 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Jun 3, 1:41 PM MDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jun 3, 1:45 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jun 3, 1:59 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 3, 2:10 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 25 min |
| Jun 3, 2:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jun 3, 2:25 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 65 min |
| Jun 3, 2:37 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 68 min |
| Jun 3, 3:09 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 66 min |
| Jun 3, 3:13 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Jun 3, 3:51 PM MDT | Special Weather Statement | GLD | Kit Carson | 24 min |
| Jun 3, 4:04 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
| Jun 3, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Jun 3, 4:53 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 52 min |
| Jun 3, 4:59 PM MDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| Jun 2, 6:17 PM MDT | Special Weather Statement | GLD | Cheyenne | 13 min |
| Jun 3, 4:01 PM MDT | Special Weather Statement | GLD | Wallace | 14 min |
| Jun 3, 4:16 PM MDT | Special Weather Statement | GLD | Wallace | 14 min |
| Jun 3, 4:32 PM MDT | Special Weather Statement | GLD | Wallace | 28 min |
| Jun 3, 5:00 PM MDT | Special Weather Statement | GLD | Wallace | 30 min |
| Jun 3, 5:27 PM MDT | Special Weather Statement | GLD | Greeley | 18 min |
| Jun 3, 5:48 PM MDT | Special Weather Statement | GLD | Wichita | 27 min |
| Jun 2, 6:04 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 37 min |
| Jun 2, 7:26 PM MDT | Flash Flood Warning | GLD | Hitchcock | 4 hr |
| Jun 2, 7:34 PM MDT | Special Weather Statement | GLD | Red Willow | 26 min |
| Jun 2, 7:58 PM MDT | Special Weather Statement | GLD | Red Willow | 32 min |
| Jun 3, 4:15 PM MDT | Special Weather Statement | GLD | Dundy | 15 min |
| Jun 3, 4:21 PM MDT | Special Weather Statement | GLD | Dundy | 24 min |
| Jun 3, 4:33 PM MDT | Special Weather Statement | GLD | Dundy | 27 min |
| Jun 3, 4:40 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 65 min |
| Jun 3, 5:16 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 29 min |
| Jun 3, 5:44 PM MDT | Special Weather Statement | GLD | Hitchcock | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2020Severe Thunderstorm Warnings in Colorado, 2020Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.